Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Quantitative visibility estimates for unrectifiable sets in the plane


Authors: M. Bond, I. Łaba and J. Zahl
Journal: Trans. Amer. Math. Soc. 368 (2016), 5475-5513
MSC (2010): Primary 28A80; Secondary 28A75, 28A78, 11K55
DOI: https://doi.org/10.1090/tran/6585
Published electronically: April 23, 2015
MathSciNet review: 3458388
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The “visibility” of a planar set $S$ from a point $a$ is defined as the normalized size of the radial projection of $S$ from $a$ to the unit circle centered at $a$. Simon and Solomyak in 2006 proved that unrectifiable self-similar one-sets are invisible from every point in the plane. We quantify this by giving an upper bound on the visibility of $\delta$-neighborhoods of such sets. We also prove lower bounds on the visibility of $\delta$-neighborhoods of more general sets, based in part on Bourgain’s discretized sum-product estimates.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 28A80, 28A75, 28A78, 11K55

Retrieve articles in all journals with MSC (2010): 28A80, 28A75, 28A78, 11K55


Additional Information

M. Bond
Affiliation: Department of Mathematics, University of British Columbia, Vancouver, British Columbia V6T 1Z2, Canada
Email: mothwentbad@gmail.com

I. Łaba
Affiliation: Department of Mathematics, University of British Columbia, Vancouver, British Columbia V6T 1Z2, Canada
Email: ilaba@math.ubc.ca

J. Zahl
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139
MR Author ID: 849921
ORCID: 0000-0001-5129-8300
Email: jzahl@mit.edu

Received by editor(s): June 30, 2013
Received by editor(s) in revised form: July 10, 2014
Published electronically: April 23, 2015
Article copyright: © Copyright 2015 American Mathematical Society